MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LX-C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Three photographic images of cine images were received for evaluation.The first cine shows the targeted vessel anatomy in the patient right superficial femoral artery.The cine image confirms that the lesion is severely calcified and with 80-90% stenosis.A support sheath and guidewire are visible in the image.The second cine image is of the targeted vessel.The lesion has been treated and a guidewire crosses the targeted vessel.The third cine image is of the left iliac artery, abdominal aorta, and right iliac artery.A left side approach is being used.A guidewire is visible crossing from the left iliac artery, over abdominal aortic arch, and into right iliac artery.The distal end of the support sheath is visible in the left iliac artery.The cine image confirms a steep aortic bifurcation.Device analysis: the turbohawk atk was received for evaluation along with the protege gps stent delivery system used in this procedure.The turbohawk lxc catheter was received with the catheter distal assembly separated between the catheter shaft adapter and the catheter housing.The pin indents in the catheter shaft adapter were placed correctly.The catheter housing exhibited flaring damage at its proximal end.The two hinge pins were present.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician attempted to use a turbohawk with a protege and using a 7fr cook ansel sheath and 0.14 300 cook roadrunner guidewire to treat a severely calcified 5-6mm x 40-50mm lesion with severe tortuosity and with 80-90% stenosis in the right proximal superficial femoral artery.A steep aortic bifurcation was reported as abnormal in relation to the patients anatomy.Both devices were prepped as per the ifu without issue.No embolic protection was used.No issues or damage was noted to the packaging.No issues were noted when removing the device from the tray.It was reported the turbohawk would not advance through sheath over the steep aortic bifurcation despite repositioning and re-advancement.Upon removal of turbowhawk an irregularity at distal tip between metal and catheter was observed and a new device was used in the procedure.A hawk-1 m was advanced, crossed, and utilized without difficulty.The physician reported that the protégé failed to cross the targeted lesion.It was reported the device did not pass through a previously deployed stent.Resistance was encountered when advancing the device, but no excessive force was used.The lesion was treated with further pre-dilation and another stent was used despite initial dilation at 8atm for 45 secs and then approx.8 passes in different planes with the hawk one device.The procedure was completed using an ever cross 6x60 at 12atm for 120 secs.The protégé stent was re-flushed and an abnormality at the distal tip of the stent was observed.An additional stent (ever flex 6x60) was used to complete the procedure successfully.No patient injury was reported.
 
Additional Manufacturer Narrative
The returned stent delivery system was a protege everflex stent.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7662081
Report Number2183870-2018-00369
Device Sequence Number19464658
Product Code MCW
UDI-Device Identifier00821684074008
UDI-Public00821684074008
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2020
Device Catalogue NumberTHS-LX-C
Device Lot NumberA487450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date07/04/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight61